MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL
Model Number M0061903230
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a1050207 captures the reportable event of stent difficult to remove.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria soft ureteral stent was used during a ureteroscopy procedure in the kidney/ureter performed on (b)(6), 2023.During the procedure, the physician spent more than thirty minutes attempting to retrieve a stent that had been pushed up into the kidney due to the marker on the pusher being invisible.The stent became knotted and was successfully removed from the patient.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria soft ureteral stent was used during a ureteroscopy procedure in the kidney/ureter performed on (b)(6) 2023.During the procedure, the physician spent more than thirty minutes attempting to retrieve a stent that had been pushed up into the kidney due to the marker on the pusher being invisible.The stent became knotted and was successfully removed from the patient.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a1050207 captures the reportable event of stent difficult to remove.Block h10: the tria ureteral stent was not returned, however, there is one picture attached in the complaint record.The picture shows out of its original pouch, and it is observed the shaft torn, kinked and entangled, moreover, their suture and positioner are not visible.No other problems with the device were noted.Therefore, the reported complaint of difficult to view under fluoroscopy is not confirmed.The reported complaint of difficult to remove is confirmed.Taking all available information into consideration, it is possible to concluded that this problem could be caused by operational factors, interaction of the device between the positioner and the guide wire while the device was pushing up, such as excess of force applied over the device during the procedure could have contributed to the failure, consistently leading to device being stent torn and kinked.Consequently, affect the performance of the device.For the reported problems of difficult to view under fluoroscopy, it was not confirmed since it was difficult to view under fluoroscopy and cannot be detected during the media analysis.For this reason, the as analyze code will be no problem detected.Therefore, the most probable root cause is adverse event related to the procedure.

Brand Name
TRIA SOFT
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17761095
Report Number3005099803-2023-04831
Device Sequence Number6618280
Product Code FAD
UDI-Device Identifier08714729959908
UDI-Public08714729959908
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K191609
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Model NumberM0061903230
Device Catalogue Number1983-02
Device Lot Number0031891498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown